Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 18, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 24, 2010, 7:40 PM CDT for Clay County, Jasper County, Richland County, Illinois. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2010, 7:40 PM CDT (00:40 UTC)
- Expired
- Apr 24, 2010, 8:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Clay County, IL, Jasper County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 77 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 3:20 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 333 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 659 m²/s²
- 0-3 km storm-relative helicity
- 781 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 11.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 6:53 PM CDT, 47 minutes earlier.
Area forecast discussion, Apr 24, 6:53 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 653 PM CDT SAT APR 24 2010 .DISCUSSION... ISSUED 230 PM CDT SAT APR 24 2010 ...SEVERE STORM THREAT EARLY THIS EVENING...AND THEN STRONG GRADIENT WINDS POSSIBLE TONIGHT OVER THE SOUTHERN HALF OF THE FORECAST AREA IN THE WAKE OF THE STRONG SURFACE LOW... SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT SURFACE LOW HAS REFORMED OVER SOUTH CENTRAL MO EARLY THIS AFTERNOON WITH 3 HOURLY PRESSURE FALLS OF 6-7 MB NOW PUSHING INTO SOUTH CENTRAL ILLINOIS. RAPID DEEPENING IS EXPECTED WITH THIS SYSTEM THIS AFTERNOON AS IT TRACKS INTO WEST CENTRAL IL BY THIS EVENING. DESPITE THE LOW CLOUD COVER AND LACK OF STRONG INSTABILITY...THE SHEAR VALUES DEPICTED ON ALL MODELS WILL HAVE NO PROBLEM OVERCOMING THE WEAK INSTABILITY. THE LATEST HI RES WRF MODEL SUGGESTS A QUICK MOVING QUASI-LINEAR CONVECTIVE SYSTEM WITH DAMAGING STRAIGHT LINE WINDS THE PRIMARY MODE...BUT SMALL SCALE MESOVORTICIES ALONG THE LINE MAY PRODUCE SOME BRIEF TORNADOES AS WELL. THE HIGHER TORNADO THREAT APPEARS TO BE ACRS THE SE WHERE LOW LEVEL WIND FIELDS/LOW LEVEL STORM RELATIVE HELICITY VALUES WILL BE MORE FAVORABLE...ESP ALONG THE DEVELOPING WARM FRONT TO THE EAST OF THE DEEPENING SFC WAVE. WHATEVER MODE THE CONVECTION TAKES ON IN THE NEXT FEW HOURS...IT WILL BE A QUICK MOVER AS MODELS SUGGEST THE CONVECTION WILL SHIFT OFF TO OUR NORTH LATER THIS EVENING. STRONG GRADIENT WINDS WILL FOLLOW TO THE SE OF THE SFC LOW TRACK SUGGESTING OUR CENTRAL AND SOUTHEAST COUNTIES MAY SEE WIND ADVSY CRITERIA DURING THE EVENING AND OVERNIGHT HOURS. MAY DECIDE TO WAIT UNTIL AFTER ANY CONVECTIVE WATCH IS ISSUED BY SPC THIS AFTN. DEEP CYCLONIC FLOW TO PREVAIL ACRS THE REGION SUNDAY AND MONDAY AS THE LOW DEPARTS WITH RAIN CHANCES HOLDING INTO TUESDAY AS MODELS CONTINUE TO INDICATE SHORTWAVE ENERGY TO DROP SOUTHEAST INTO OUR AREA. HOWEVER...MOISTURE WL NOT BE PLENTIFUL AHEAD OF THE EARLY WEEK SYSTEM...SO WL CONTINUE WITH LOW CHANCE POPS INTO TUESDAY. HIGH PRESSURE AT THE SFC AND ALOFT WL SETTLE INTO THE MIDWEST TUESDAY NIGHT. SMITH && && .AVIATION... ISSUED 644 PM CDT SAT APR 24 2010 VERY TURBULENT CONDITIONS TO CONTINUE ACRS THE FCST AREA THRU THE FIRST HALF OF THIS FCST PERIOD. DEEPENING STORM SYSTEM ACRS EXTREME WRN IL WILL SLOWLY PUSH NE ACRS THE AREA TNT WITH THE INITIAL THREAT BEING FROM THE LINE OF STORMS MOVING NNE ACRS CENTRAL IL...AND THEN FROM THE GRADIENT WINDS FROM THE DEEP SURFACE LOW THAT SHOULD TRACK FROM WEST CENTRAL IL TO JUST SOUTH OF BMI BY LATE TNT. THE STRONGER GRADIENT WINDS WILL BE JUST SOUTH AND EAST OF THE SFC LOW...SIMILAR TO THE WINDS WE HAVE ALREADY SEEN EARLY THIS EVENING...ESP EAST OF I-55. MVFR TO IFR CIGS CAN BE EXPECTED AS THE LOW TRACKS TO OUR NORTH. THERE MAY BE SOME POCKETS OF VFR CONDITIONS FOR A BRIEF TIME THIS EVENING BUT MODELS AND FORECAST SOUNDINGS CONTINUE TO SUGGEST LOW LEVEL MOISTURE TO WRAP AROUND THE STRONG SFC LOW AND ENCOMPASS MOST OF THE FORECAST AREA LATE TNT. THESE CONDITIONS WL PREVAIL THRU SUNDAY AS THE LOW SLOWLY MOVES AWAY. SFC WINDS WL BE OUT OF THE EAST AND SOUTHEAST THIS EVENING WITH GUSTS NEAR 35 KTS AT TIMES (OUTSIDE ANY STRONG THUNDERSTORMS)...AND THEN BECOME WEST TO NORTHWEST ON SUNDAY WITH SPEEDS OF 15 TO 25 KTS AND SOME OCCASIONAL HIGHER GUSTS. SMITH && .ILX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 AM CDT SUNDAY FOR ILZ042>057-061>063- 066>068-071>073. &&
Hazardous weather outlook, Apr 24, 3:09 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 309 PM CDT SAT APR 24 2010 ILZ027>031-036>038-040-041-251100- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 309 PM CDT SAT APR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER EARLY THIS EVENING. AN UPPER LEVEL STORM WILL SLOWLY PUSH EAST...AS A SURFACE LOW RAPIDLY INTENSIFIES AND MOVES NORTHEAST INTO MISSOURI. THUNDERSTORMS ARE EXPECTED TO MOVE RAPIDLY ACROSS THE AREA FROM THE SOUTH THIS EVENING. LARGE HAIL AND DAMAGING WINDS AGAIN APPEAR TO BE THE MAIN THREATS...ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE. OUTSIDE OF THE STORMS...WINDS WILL GUST TO OVER 30 MPH AT TIMES THIS EVENING...AS THE LOW BEGINS TO MOVE ACROSS CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AS THE LOW PULLS AWAY...WINDS ON SUNDAY WILL AGAIN GUST TO OVER 30 MPH AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING... ESPECIALLY BETWEEN 4 PM AND 9 PM. ILZ042>057-061-251100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-SHELBY-VERMILION- 309 PM CDT SAT APR 24 2010 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS EVENING. AN UPPER LEVEL STORM WILL SLOWLY PUSH EAST...AS A SURFACE LOW RAPIDLY INTENSIFIES AND MOVES NORTHEAST INTO MISSOURI. THUNDERSTORMS ARE EXPECTED TO MOVE QUICKLY ACROSS THE AREA THIS EVENING FROM THE SOUTH. LARGE HAIL AND DAMAGING WINDS AGAIN APPEAR TO BE THE MAIN THREATS...ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE. OUTSIDE OF THE STORMS...SOUTH WINDS WILL GUST TO 45 MPH AT TIMES THIS EVENING...AS THE DEEPENING LOW BEGINS TO MOVE ACROSS CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AS THE LOW PULLS AWAY...WINDS ON SUNDAY WILL AGAIN GUST TO OVER 30 MPH AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING... ESPECIALLY BETWEEN 4 PM AND 9 PM. ILZ062-063-066>068-071>073-251100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 309 PM CDT SAT APR 24 2010 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH EARLY THIS EVENING. AN UPPER LEVEL STORM WILL SLOWLY PUSH EAST...AS A SURFACE LOW RAPIDLY INTENSIFIES AND MOVES NORTHEAST INTO MISSOURI. THUNDERSTORMS ARE EXPECTED TO PUSH RAPIDLY NORTH ACROSS THE AREA THROUGH EARLY THIS EVENING. A SIGNIFICANT RISK OF LARGE HAIL AND A FEW TORNADOES EXISTS WITH THESE STORMS. OUTSIDE OF THE STORMS...SOUTH WINDS MAY GUST UP TO 45 MPH TONIGHT...AS THE DEEPENING LOW MOVES ACROSS CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AS THE LOW PULLS AWAY FROM THE AREA...WINDS ARE AGAIN EXPECTED TO GUST TO OVER 30 MPH AT TIMES ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING. THE MOST LIKELY TIME FRAME IS FROM 4 PM TO 9 PM. SMITH
In the hours before
Local storm report, Apr 24, 6:47 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
647 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM NON-TSTM WND DMG DANVILLE 40.14N 87.62W
04/24/2010 VERMILION IL LAW ENFORCEMENT
NUMEROUS TREES AND POWER POLES DOWN IN DANVILLE AREA.
&&
BOUSLEYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:00 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 45 min |
| Apr 24, 7:29 PM CDT | Areal Flood Advisory | ILX | Christian, Sangamon | 6 hr |
| Apr 25, 10:21 AM CDT | River Flood Warning | ILX | Brown, Cass, Morgan, Schuyler | 5 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.